U.S. doctors online nowAsk doctors free
New York, NY
A 49-year-old female asked:

49 yrs old, just had a period 10 days ago. i'm on estrogen patch (.05) and prometrium (micronized progesterone) 100 mgs. day 15 i start painful heavy bleeding w clots. why?

1 doctor answer2 doctors weighed in
Dr. Robert Darrow
Obstetrics and Gynecology 47 years experience
Hormonal Imbalance: Since the average age of menopause is 51 years of age, it is possible that you had an ovulatory cycle[ one last egg] which "overtook" the body in stead of the hormonal replacement you were taking. It is also possible that you took your medication late which could have led to the bleeding. If it persists i suggest you see your gynecologist. If this is a one time episode, i would not worry.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Nov 15, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.